Augmentation again (of course)

Use this forum to discuss any issues associated with Augmentation
Belsheart
Posts: 10
Joined: Thu May 10, 2018 2:29 am

Re: Augmentation again (of course)

Postby Belsheart » Wed Mar 13, 2019 11:18 am

I'm back again as well, due to augmentation. Last time i reduced my pramipaxle to .5 mg, after an agonizing period of tapering. Each drop in dose resulted in horrible symptoms. Finally i gave up and stayed in my new low dose. Lately I've been having symptom breakthrough. Then, two nights ago, i inadvertently missed my dose and had a night of hell. Found the tiny pill on the floor the next morning. I figured I'd go right back on the pill and is be fine. No such luck. So I'm guessing it's time to endure getting off of it entirely. I'm away from home right now, visiting my bereaved father in law. Not the best timing for this.
Any advice?

stjohnh
Posts: 697
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Augmentation again (of course)

Postby stjohnh » Wed Mar 13, 2019 3:23 pm

Belsheart wrote:I'm back again as well, due to augmentation. Last time i reduced my pramipaxle to .5 mg, after an agonizing period of tapering. Each drop in dose resulted in horrible symptoms. Finally i gave up and stayed in my new low dose. Lately I've been having symptom breakthrough. Then, two nights ago, i inadvertently missed my dose and had a night of hell. Found the tiny pill on the floor the next morning. I figured I'd go right back on the pill and is be fine. No such luck. So I'm guessing it's time to endure getting off of it entirely. I'm away from home right now, visiting my bereaved father in law. Not the best timing for this.
Any advice?


I'm sorry you are suffering so much. Tapering of pramipexole is recommended mostly for those on very high doses that could develop Dopamine Withdrawal Syndrome. Most people augmenting can safely (though with much misery) stop the medicine abruptly. Most of us have found that tapering results in a prolonged period of misery, while abruptly stopping is not much more miserable and gets the truly awful period over much quicker.

So my recommendation: Stop the pramipexole completely. The misery of getting off it can be lessened by taking an opioid or kratom during the the miserable week you will have when you stop it. Even a few left over Vicodin tablets can help.

The good news is that when you have been off the pramipexole for several weeks that your symptoms will be much less miserable and will respond better to whatever treatment you use after getting off the pramipexole.
Blessings,
Holland

Rustsmith
Moderator
Posts: 3676
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Augmentation again (of course)

Postby Rustsmith » Wed Mar 13, 2019 4:55 pm

There are two approaches used to getting off of dopamine agonists. One is to simply stop taking it assuming that you are at a low level. This will cause several weeks of very little sleep and lots of misery. The second is to use a low dose opioid to cover the symptoms of withdrawal from the dopamine agonist. The transition is fairly painless, but what you are doing is switching from being dependent upon the dopamine agonist for a dependency on the opioid. In my non-medical opinion, the choice should come down to what you expect to do to manage your RLS once you are off of the DA. If you RLS is moderate, then maybe you can get away with using medical marijuana or gabapentin/Horizant/Lyrica. If your RLS is severe, then you are probably going to need an opioid for your RLS, so why go through the agony of DA withdrawal without using a medication that you are going to start back once you have recovered from the DA?
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

oceanwalker
Posts: 100
Joined: Fri Aug 23, 2013 12:02 pm
Location: Canada

Re: Augmentation again (of course)

Postby oceanwalker » Thu Mar 14, 2019 4:43 pm

Hello Ann :) thank you !
Will be looking forward to your post

Marie

ViewsAskew
Moderator
Posts: 15450
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Augmentation again (of course)

Postby ViewsAskew » Sun Mar 17, 2019 7:18 pm

I just looked at my tests. He orders ferritin, total iron, iron binding capacity, and % saturation.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

oceanwalker
Posts: 100
Joined: Fri Aug 23, 2013 12:02 pm
Location: Canada

Re: Augmentation again (of course)

Postby oceanwalker » Tue Mar 19, 2019 4:19 am

Hey Views aka Ann
Thank you so very much :)
I will do what I am able to

Marie

ViewsAskew
Moderator
Posts: 15450
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Augmentation again (of course)

Postby ViewsAskew » Thu Mar 21, 2019 12:27 am

oceanwalker wrote:
I will do what I am able to

Marie


Isn't that the truth! We seem to forget that at times... :-)
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

oceanwalker
Posts: 100
Joined: Fri Aug 23, 2013 12:02 pm
Location: Canada

Re: Augmentation again (of course)

Postby oceanwalker » Thu Mar 21, 2019 1:20 am

Hello Steve Rustsmith.... I totally understand and get you. There's no way I could be on any type of opiod for my RLS
I have not met a doc yet that believes this .
Although it's true ..going on a mild opiod for a bit for help in withdrawing from the Ropinirole ..they just would not do this here in Canada with what's going on with opiod addiction etc.
I use the odd emtec (Tylenol#3 with no caffeine) on occasion; that's about it.
I have tried using a half of one Emtec periodically for the RLS But this is just not enough.
Recently just trying to cut the Ropiniroles down...
It's difficult ..I had cold turkey'd it before in the past/ but it's too difficult right now
It is as it is; Doing the best I am able to do one day at a time.
Thanks for your feedback and yes you are correct !!
Oh BTW I was on Gabapentin for quite some time. The doctor I had at that time left and was left with a new one who wanted to switch me to Ropinirole.
My RLS are severe I get about 2.5 or so ? hours of sleep /night The odd time I get 4 broken up hours It's very difficult Thanks for your reply !
Sincerely,
Oceanwalker

Marie

ViewsAskew
Moderator
Posts: 15450
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Augmentation again (of course)

Postby ViewsAskew » Thu Mar 21, 2019 7:30 am

oceanwalker wrote:Hello Steve Rustsmith.... I totally understand and get you. There's no way I could be on any type of opiod for my RLS
I have not met a doc yet that believes this .
Although it's true ..going on a mild opiod for a bit for help in withdrawing from the Ropinirole ..they just would not do this here in Canada with what's going on with opiod addiction etc.
I use the odd emtec (Tylenol#3 with no caffeine) on occasion; that's about it.
I have tried using a half of one Emtec periodically for the RLS But this is just not enough.
Recently just trying to cut the Ropiniroles down...
It's difficult ..I had cold turkey'd it before in the past/ but it's too difficult right now
It is as it is; Doing the best I am able to do one day at a time.
Thanks for your feedback and yes you are correct !!
Oh BTW I was on Gabapentin for quite some time. The doctor I had at that time left and was left with a new one who wanted to switch me to Ropinirole.
My RLS are severe I get about 2.5 or so ? hours of sleep /night The odd time I get 4 broken up hours It's very difficult Thanks for your reply !
Sincerely,
Oceanwalker

Marie


Marie - not sure it would help you...but Badnights (Beth) does get opioids for RLS - she is in the Northwest Territories; I know she used to see a doc in Edmonton, but not sure she does anymore. I know you are not there, but at least someone is paying attention in Canada!
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Augmentation”

Who is online

Users browsing this forum: No registered users and 1 guest